# SDR DALA2014072404204

- Difficulty date: July 17, 2014
- Submitted: July 24, 2014
- Operation: Air carrier
- Aircraft: N951DL
- Make and model: Doug MD-88
- Aircraft serial: 49882
- Aircraft time: 64,187 hours, 47,709 cycles
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Channel
- Condition: Broken
- Location: Tail
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAINTENANCE DISCOVERED THAT THE TAILCONE CATWALK OVER THE VENTRAL STAIRWAY HAD GOTTEN STUCK HALF WAY THROUGH TRANSITION WHEN LOWERING THE STAIRS.  CAUSE OF BINDING WAS BROKEN CHANNEL EXTRUSION ON THE STAIR AREA SIDEWALL.  THIS IS CONSIDERED A DEFECT IN THE EMERGENCY ESCAPE SYSTEM AND COULD HAVE AN ADVERSE AFFECT ON THE EVACUATION ROUTE.  THE CATWALK WAS REPAIRED BY REPLACING THE FILLER ASSEMBLY IAW AMM 57-30 AND RIGGED TO MEET PUBLISHED SPECIFICATIONS.
